To report an unusual case of cyclic oculomotor nerve paresis and spasms, which developed 5 years following brain radiotherapy for cerebellar medulloblastoma.
Observational case report.
The cyclic oculomotor nerve paresis and spasms resolved in our patient when treated with carbamazepine. However, because of severe photophobia and tearing, carbamazepine had to be discontinued leading to reappearance of the eye movement disorder.
Cyclic oculomotor nerve paresis and spasms appear to be a delayed effect of radiotherapy and respond to carbamazepine therapy. It may be a rare form of ocular neuromyotonia.
Supplemental Digital Content is Available in the Text.
Department of Neurology (AG, SK, ADK, MYN), Neuro-Ophthalmology Unit (AK), and Department of Ophthalmology (AK), Tel Aviv Sourasky Medical Center; and Sackler School of Medicine (AG, SK, ADK, MYN, AK), Tel Aviv University, Tel Aviv, Israel.
Address correspondence to Avi Gadoth, MD, Department of Neurology, Tel Aviv Medical Center, 6 Weizmann Street, Tel Aviv 64239, Israel; E-mail: firstname.lastname@example.org
Supplemental digital content is available for this article. Direct URL citations appear in the printed text and are provided in the full text and PDF versions of this article on the journal's Web site (www.jneuro-ophthalmology.com).
The authors report no conflicts of interest.